Beware of generic Candesartan… A Chronicles of the Heart supplement.

Candesartan Cilextil is prescribed specifically for heart failure and hypertension. I’d been taking a generic version of this drug for about a year when, suddenly, a fortnight ago, my local pharmacy switched brands. And I found myself having to double the dose to get even close to the effect of the previous brand.

The original tablets were from Continue reading

Advertisements

The dangers of generic drugs…

“Patches Rhode believes her son, Brandon, died in agony from a lethal injection in a Georgia prison because the UK-sourced anaesthetic, sodium thiopental, appeared not to have been effective,” says today’s Guardian.

The Guardian – other papers too, for all I know – has been getting its knickers in a twist about low-grade sodium thiopental for some time now, while overlooking one major, and far more important fact Continue reading

Culling the old and sick?

Here’s another gem from Pulse** magazine:-

“GPs have been told by the head of the UK’s drug regulator to prescribe fewer medicines to older patients, as the body sets up a review of doctor training in pharmacology.”

**As always, signup may be required.

What, are they trying to do, bump off the old and sick, now, too?

Drugs – as anyone with half a brain knows – are prescribed at need. That need doesn’t diminish with age, especially in the case of the chronically sick. Indeed, there may well be Continue reading

Toxic Omeprazole update…

As I mentioned in this post I believe I have identified the substances in two batches of Omeprazole that cause persistent, uncontrollable, diarrhoea.

I reported this to the Defective Medicines Reporting Centre, to whom my original complaint had been passed by the MHRA.

I emailed details to the DMRC on May 28, to someone who describes herself as Continue reading

Toxic Omeprazole – Fake and/or toxic drugs mystery solved…

I’ve spent the last few hours checking out the non-drug ingredients of the blue and orange Omeprazole capsules that have caused me so much grief, and I would have to ask why any of the following products, found in the suspect Omeprazole capsules, are there at all.

If SLS can damage the oral mucosa (see below), just how much Continue reading

Fake and/or toxic drugs, Part 2…

As I said a few days ago, in Fake and/or toxic drugs… I had reported the problem to  the Medicines and Healthcare products Regulatory Agency (MHRA). They, in turn, passed it to their Defective Medicines Reporting Centre (DMRC).

Result – a brush-off. What’s needed is an investigation.

The text of my report to the MHRA was pretty much the same as my first post (see above link), so there’s no point in reproducing it here, but this is the text of the email received from the DMRC Continue reading

Fake and/or toxic drugs…

I’ve commented more than once on the variable, and often poor, quality of generic drugs, but twice this year I have had a drug that’s proven to be toxic.

I take a Proton Pump Inhibitor (reduces gastric acid output), called Omeprazole. Twice, this year, they have been seriously toxic. The first batch gave me diarrhoea – though it took me a while to figure out the culprit (I didn’t expect problems from a drug that doesn’t normally cause any). That was several months ago. They were from Relonchem Ltd, of London.

This week I’ve got Continue reading